Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 232, NWS Tulsa, OK

June 29, 2019Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 29, 2019, 2:13 PM CDT for Pushmataha County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2019, 2:13 PM CDT (19:13 UTC)
Expired
Jun 29, 2019, 3:00 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 137 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1565 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1565 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

606 
WUUS54 KTSA 291913
SVRTSA
OKC127-292000-
/O.NEW.KTSA.SV.W.0232.190629T1913Z-190629T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
213 PM CDT Sat Jun 29 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Western Pushmataha County in southeastern Oklahoma...

* Until 300 PM CDT.

* At 213 PM CDT, a severe thunderstorm was located 4 miles southeast
  of Stanley, moving southwest at 25 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Clayton...                        Stanley...
  Snow...                           Moyers...
  Kosoma...                         Dunbar...
  Eubanks...                        Finley...

LAT...LON 3461 9539 3448 9526 3423 9559 3443 9578
TIME...MOT...LOC 1913Z 054DEG 22KT 3451 9541 

HAIL...0.88IN
WIND...60MPH
 
$$

Lacy
1 follow-up statement
881 
WWUS54 KTSA 291923
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
223 PM CDT Sat Jun 29 2019

OKC127-292000-
/O.CON.KTSA.SV.W.0232.000000T0000Z-190629T2000Z/
Pushmataha OK-
223 PM CDT Sat Jun 29 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR WESTERN PUSHMATAHA COUNTY...

At 223 PM CDT, a severe thunderstorm was located 4 miles south of
Stanley, moving southwest at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Stanley...                        Snow...
Moyers...                         Kosoma...
Dunbar...                         Eubanks...
Finley...                         

LAT...LON 3457 9543 3446 9530 3423 9559 3443 9578
TIME...MOT...LOC 1923Z 053DEG 20KT 3448 9545 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:38 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 29, 12:38 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1238 PM CDT Sat Jun 29 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered showers and storms have moved into east central and
southeast Oklahoma, and these will continue to move slowly to the
west southwest. There could be some additional development over
western Arkansas, so will include VCTS for those terminals. At
this time, chance of storms is too low to include for the
northeast OK terminals. Also included some fog around sunrise for
KFYV/KROG/FSM.

&&

.PREV DISCUSSION... /Issued 1049 AM CDT Sat Jun 29 2019/

..UPDATE...

DISCUSSION...
Latest morning satellite shows an accas field across northwest
Arkansas, which has just recently begun to sprout into morning
thunderstorms. Current forecast has this covered, with storm
movement to the southwest through the afternoon. We expect better
coverage than yesterday, mainly south and east of Tulsa.
Temperatures look on track, with most locations a couple degrees
cooler than yesterday given cloud and convective trends. This
should keep heat index values below advisory criteria.

Updated forecast sent.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  91  72  90 /  10  10   0  10
FSM   70  91  72  92 /  10  20   0  20
MLC   69  88  70  89 /  20  10   0  20
BVO   71  91  71  90 /   0   0   0  10
FYV   67  87  69  87 /   0  20   0  20
BYV   67  89  68  90 /   0  20   0  20
MKO   69  89  71  90 /  10  10   0  20
MIO   68  90  70  90 /  10  10   0  10
F10   70  89  70  90 /  10  10   0  20
HHW   69  86  70  88 /  20  30  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....06

CORFIDI
Hazardous weather outlook, Jun 29, 12:51 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1251 PM CDT Sat Jun 29 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1251 PM CDT Sat Jun 29 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far southeast Oklahoma.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Mainly northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Scattered storms are ongoing across east central portions of
Oklahoma into southeast Oklahoma. A few storms are also possible
in northwest Arkansas. Although severe weather isn't expected, the
strongest storms will be capable of small hail or gusty winds.
Frequent cloud to ground lightning will be a concern for those
with outdoor plans.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY and MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.
WEDNESDAY through FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Isolated to widely scattered afternoon thunderstorms will remain
possible Sunday and Monday, mainly over the higher terrain areas
of southeast Oklahoma and northwest Arkansas. Thunderstorm chances
may increase area wide by late next week as an upper level
disturbance moves into the area.

weather.gov/tulsa contains additional information.

CORFIDI

In the hours before

Special weather statement, Jun 29, 11:13 AM CDT, 3 hours before
Special Weather Statement
National Weather Service Tulsa OK
1113 AM CDT Sat Jun 29 2019

ARZ019-291645-
Crawford AR-
1113 AM CDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD COUNTY UNTIL
1145 AM CDT...

At 1112 AM CDT, a strong thunderstorm was located 3 miles west of
Mountainburg, moving southwest at 15 mph.

Pea to dime size hail and winds in excess of 40 mph will be possible
with this storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Cedarville...                     Mountainburg...
Natural Dam...                    Alma...
Chester...                        Rudy...
Figure Five...                    Lee Creek...
Concord...                        Shibley...
Uniontown...                      Furry...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 1 and 11.
 Interstate 540 between mile markers 1 and 4.
 Interstate 49 between mile markers 22 and 38.

LAT...LON 3559 9409 3541 9434 3542 9435 3545 9440
      3545 9442 3550 9445 3565 9447 3574 9421
TIME...MOT...LOC 1612Z 057DEG 15KT 3563 9423

Lacy
Special weather statement, Jun 29, 12:04 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1204 PM CDT Sat Jun 29 2019

ARZ019-OKZ069-072-291745-
Crawford AR-Adair OK-Sequoyah OK-
1204 PM CDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...
NORTHEASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL 1245 PM
CDT...

At 1204 PM CDT, a strong thunderstorm was located 4 miles west of
Natural Dam, moving southwest at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Cedarville...                     Natural Dam...
Short...                          Uniontown...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3546 9457 3566 9475 3576 9448 3576 9445
      3559 9434
TIME...MOT...LOC 1704Z 059DEG 14KT 3567 9447
Special weather statement, Jun 29, 2:04 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
204 PM CDT Sat Jun 29 2019

OKZ049-291930-
Pushmataha OK-
204 PM CDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL
230 PM CDT...

At 204 PM CDT, a strong thunderstorm was located 3 miles southwest of
Clayton Lake State Park, moving southwest at 20 mph.

Pea to dime size hail and winds in excess of 40 mph will be possible
with this storm.

Locations in or near the path include...
Clayton...                        Clayton Lake State Park...
Dunbar...                         Stanley...
Snow...

LAT...LON 3463 9533 3453 9518 3428 9544 3449 9564
TIME...MOT...LOC 1904Z 054DEG 22KT 3451 9536

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:04 PM CDTSpecial Weather StatementTSASequoyah41 min
Jun 29, 2:04 PM CDTSpecial Weather StatementTSAPushmataha26 min
Jun 29, 2:27 PM CDTSevere Thunderstorm WarningTSAPushmataha48 min
Jun 29, 5:24 PM CDTSpecial Weather StatementTSAMayes36 min
Jun 29, 5:51 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.